Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes excessive weight gain after withdrawing from Concerta?

I have a foster son that is now 24 years old and is now having a great problem with weight gain and blood pressure problem since he was taken off concerta about 3 years ago and placed on strattera and at that time his weight was fine and no problems with BP weight. He is now on a low BP medication by his PCP. I have brought this to the attention to the pyschiatrist- but she will not change him back to concerta..I have niot notice any change in his personality...He has gained over 30 lbs. in the last 2 years and as I said the BP is a major problem to me and him since he cannot tell me if he has a headache or dizzy. I am afraid for his physical health!!!!
Wed, 12 Dec 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

Concerta withdrawal symptoms are
Dysphoria.
Difficulty sleeping.
Feelings of fatigue.
Unpleasant and very vivid dreams.
Psychomotor agitation.
Significantly increased appetite.

Yes, few people develop weight gain. But the taking of this drug not good for your health.

Better to withdraw slowly.

Please consult your psychiatrist or detox centre. They will examine and treat you accordingly.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Penchila Prasad Kandikattu,
Internal Medicine Specialist

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Concerns unanswered:( . A non drinker or medicines. 46 yf I was in Hospital last year for pancreatitis and gallstones. Admitted 22 days last year...